# SDR 99ZZZX3654

- Difficulty date: September 9, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N678DB
- Make and model: Cessna 421B
- Aircraft serial: 421B0876
- System (JASC): 8010 · Engine Cranking
- Part: Adapter
- Part number: 635050A8
- Condition: Failed
- Location: Rt Engine
- Stage of operation: CL
- Nature of condition: K
- Precautionary procedure: A

## Discrepancy

JUST AFTER TAKEOFF, PILOT NOTICED OIL COMING OUT OF THE RIGHT ENGINE COWL AND RETURNED TO THE AIRPORT.  OIL WAS FOUND COMING FROM THE STARTER DRIVE ADAPTER DAMPER.  ENGINE WAS REMOVED AND SENT TO OVERHAUL FACILITY.  ON TEAR-DOWN THE ADAPTER BEARING WAS FOUND TO HAVE FAILED.   THIS IS AN INTERNAL ENGINE COMPONENT.
